Stomache Problems With Medications

By Latest Reply 2008-12-03 10:55:09 -0600
Started 2008-11-25 07:59:25 -0600

I think the worst is an instant upset stomache, and sometimes bowel problems that can leave you feeling you can't leave the house. Does anyone have problems with their medicine and how do you deal with it? It does not seem to be any one medication, my stomache does not seem to fair well with any oral medications. I have tried all the options, most obvious change of meds, then crackers or a piece of bread, not on an empty stomache or visa/versa Nothing seems to work. Have any suggestions?

12 replies

BeckyJ 2008-12-03 10:45:13 -0600 Report

I have stomach problems from meds as well as GERD. I've found that if you have a glass of skim milk (the extra water helps) it cuts down a little on the pain. Unfortunaly this doesn't seem to go away. I have had this for years and have been tested for everything. My Father has both Pancreatitis and Crohn's disease so we both sympothize. Good luck in finding something to help.

Debe Pendice
Debe Pendice 2008-11-29 17:18:42 -0600 Report

I have had lots of stomach problems. I was diagnosed with gastroparesis(misspelled). This is what they told me was a diabetic stomach. I was places on medicine and the pain comes and goes but with much more relief. I also get severe stomach pains when I take an antibiotic…Debe

Two painful feet
Two painful feet 2008-11-29 17:39:45 -0600 Report

I have gastropareses cased from post polio. Have had this for 25yrs. I 'm sick 24/7. It doesn't matter what I do or don't eat. Every thing that goes into my stomach hurts. I now have a g-tube that all my meds goes through. On my worst days I have a liquid supplement that my husband put through the tube. Now I'm two months in to being a diabetic and I'm hearing about diabetic gastroparesis. I pray that most of you never get the paralized stomach. Haveing gastroparesis has kept me home and sick for so long. It is nice to have new friends to talk to.

Goddess 2008-11-29 19:00:18 -0600 Report

I also have gastroparesis from diabetes.

Debe Pendice
Debe Pendice 2008-11-30 05:41:45 -0600 Report

I get sick really bad at least every three months. I am in severe pain and my family actually knows. I am usually carring a bucket..I vomit for about 3 days straight, At one poit in time I think I was hospitalized everytime due to dehydration, Now, thank God I have learned to manage the pain. If severe I go to the ER and have a standing order for a shot call azamet(misspelled) but it sound like I spelled it. That is the only shot that helps me…

ancoto 2008-11-29 15:36:47 -0600 Report

When I was first diagnosed I had alot of stomach issues with the meds I was taking my doctor told me to take half a pill twice a day instead of a whole pill once a day that seemed to help.

caspersmama 2008-11-28 14:20:15 -0600 Report

I try to take my meds with either V-8 juice or some kind of snack. But the stomach problems if you have changed medicines will eventually go away. But you have to watch yourself. I had to go to the hospital last week because I got so dehydrated from stomach issues with new medicines. I was hooked up to an IV for 4 hours. While there , they checked my colon and blood work but I was dehydrated. After that I have had no more stomach issues. So maybe you should make sure you are well hydrated.

Goddess 2008-11-25 08:02:58 -0600 Report

I would talk to your doctor and pharmacist. They know more than any of us.

2008-11-28 07:29:54 -0600 Report

Thanks, I did think that all of us had physical problems related to illness so that is why I asked. Most people ask about things that are related to their illness; Why is this different?

Next Discussion: Neurothapy »